MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI VAL CONDYLAR PLATE 2 HOLES HEAD-6 HOLES SHAFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI VAL CONDYLAR PLATE 2 HOLES HEAD-6 HOLES SHAFT; PLATE, FIXATION, BONE
Model Number 04.130.355
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date that four (4) 1.5mm screws broke during the insertion into multiple variable angle (va) hand plates.After each attempt into new plates, the plates were repositioned to avoid the broken screws in the patient.The surgeon was advised to only finger tighten while inserting, however the screws kept breaking.There was a 45 minute surgical delay.The screw heads snapped off and the broken screws were left in the patient's bone.The procedure was completed successfully and the patient outcome is unknown.Concomitant devices: 1.5mm ti val y-plate 3 holes hd-7 holes shaft (product # 04.130.253, lot # 70p8809, quantity 1); 1.5mm ti val strut plate 8 holes-oblique-left (product # 04.130.259, lot # unknown, quantity 1); 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 11mm (product # 04.214.111, lot # unknown, quantity 1); 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 12mm (product # 04.214.112, lot # unknown, quantity 1); 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 15mm (product # 04.214.115, lot # unknown, quantity 1); 2.0mm ti val straight plate 6 holes (product # 04.130.350, lot # 70p9866, quantity 1); 1.5mm ti cortex scr slf-tpng with t4 stardrive recess 12mm (product # 04.214.112, lot # unknown, quantity 1).This report is for one (1) 2.0mm ti val condylar plate 2 holes head-6 holes shaft.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: 04.130.355.Lot # as 58p8464.Manufacturing site: mezzovico.Release to warehouse date: 10 june 2020.A manufacturing record evaluation was performed for the not sterile lot number, and no non-conformances were identified.Visual inspection: the 2.0mm ti val condylar plate 2 holes head-6 holes shaft(p/n: 04.130.355, lot number: 58p8464) was received at us customer quality (cq).Upon visual inspection, the plate was noticed broken and the broken pieces were not returned.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the plate was broken and the defect was identified on the device.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM TI VAL CONDYLAR PLATE 2 HOLES HEAD-6 HOLES SHAFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11266286
Report Number2939274-2021-00620
Device Sequence Number3302622
Product Code HRS
UDI-Device Identifier10886982113528
UDI-Public10886982113528
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.130.355
Device Catalogue Number04.130.355
Device Lot Number58P8464.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/05/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 11MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 12MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 12MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 15MM; 1.5MM TI VAL STRUT PLATE 8 HOLES-OBLIQUE-LEFT; 1.5MM TI VAL Y-PLATE 3 HOLES HD-7 HOLES SHAFT; 2.0MM TI VAL STRAIGHT PLATE 6 HOLES; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 11MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 12MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 12MM; 1.5MM TI CRTX SCR SLF-TPNG W T4 STRDRIVE RCSS 15MM; 1.5MM TI VAL STRUT PLATE 8 HOLES-OBLIQUE-LEFT; 1.5MM TI VAL Y-PLATE 3 HOLES HD-7 HOLES SHAFT; 2.0MM TI VAL STRAIGHT PLATE 6 HOLES